I am 23 years old In the past couple of

Patient : I am 23 years old. In the past couple of months my vaginal scent has completely changed. I started taking antibiotics for acne and I'm trying to work out if this could have possibly caused it and this dates back to when everything began. I can only describe it as a burning sweet smell, not necessarily bad but very pungent therefore very obvious and is present constantly. Being very health and higenically conscious this is becoming a big problem. It has increasing become worse and only in the past week have other symptoms occurred when my own discharge can tingle or feel as though it's burning me. I have been to the doctors and have had a test for chlamidea and a high genital swab which have both come back negative. The symptoms made me believe this would be trush so now I feel stuck for answers since I believe thrush is covered in the general genital swab at the doctors? It terrible feeling self conscious about this all, so would really appreciate some advise as nothing like this has even happened to me.
Doctor :   Hello, Thanks for the query at ATD about your health care. I have gone through your history and I can understand y our concerns. In my opinion, your symptoms are suggestive of bacterial vaginosis in which a normal balance between healthy and unhealthy bacteria become disturbed and you feel these above mentioned symptoms. It can occur due to the use of antibiotics, stress, hormonal changes etc. Yes, genital swab and culture may rule out fungal ( yeast) infection but a different test called Job mounting are used to rule out fungal infection. To relieve from your symptoms follow this advice. - Maintain vaginal hygiene and keep the area dry and clean. -Wear loose-fitting cotton undergarments. -Never douche and avoid using of perfume detergent and soap. -Consume healthy and balanced diet rich in fruits and vegetables. - Use cranberry juices, add yogurt in your diet and avoid sugary foods. - Use canestene vaginal tablets for 6-7 days vaginally. -Use v-wash to clean the area. If your symptoms persist after 6-7 days ,contact your treating doctor for the same and get yourself examined again. Hope found useful, feel free to ask for more information. Good luck. Regards

Related Q&A

Q: Hi,  I've been suffering acne for six years, and my doctor perscribed me ?ISOTRETINOIN capsules to treat it...

Q: Over a month ago, I was diagnosed with PCOS. My doctor put me on the pill (Yasmin). In the first month, I developed a...

Q: I am looking for a contraceptive pill that will assist with my acne problem but which has a relatively low amount of ...

Q: Make age 63 recently on minocycline for scalp acne . Commenced walking twice a day as the impact of this medicine cau...

Q: I have been taking isotroin 20 for 1 year so I get clear skin but then I stopped it and started taking isotroin 10 ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews